Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 99, NWS Raleigh, NC

July 17, 2013Anson County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 17, 2013, 2:14 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2013, 2:14 PM EDT (18:14 UTC)
Expired
Jul 17, 2013, 3:15 PM EDT
In force
61 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Richmond County, NC

The radar

The Columbia radar (KCAE), 148 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 2:18 PM EDTTSTM WND DMG2 Se Lilesville, NCSEVERAL TREES BLOWN DOWN ACROSS HAILEYS FERRY ROAD. DOT CALLED OUT TO CLEAR THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2157 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WUUS52 KRAH 171814
SVRRAH
NCC007-153-171915-
/O.NEW.KRAH.SV.W.0099.130717T1814Z-130717T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT WED JUL 17 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 315 PM EDT

* AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LILESVILLE...OR 5 MILES SOUTHEAST OF
  WADESBORO...MOVING WEST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WADESBORO...
  WHITE STORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS CLUSTER OF THUNDERSTORMS HAS A HISTORY OF PRODUCING QUARTER 
SIZE HAIL AND WIND DAMAGE.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL 
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THESE THUNDERSTORMS ARE ALSO PRODUCING AN EXCESSIVE AMOUNT OF 
LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. 
MANY LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND 
GUSTY WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A 
VEHICLE.

&&

LAT...LON 3510 8029 3506 7972 3481 7966 3481 7969
      3480 7969 3481 8032 3481 8033
TIME...MOT...LOC 1813Z 081DEG 22KT 3493 8002

$$

NP
2 follow-up statements
310 
WWUS52 KRAH 171844
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT WED JUL 17 2013

NCC007-153-171915-
/O.CON.KRAH.SV.W.0099.000000T0000Z-130717T1915Z/
ANSON NC-RICHMOND NC-
244 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT 
FOR RICHMOND AND ANSON COUNTIES...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
WADESBORO...MOVING WEST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... POLKTON...PEACHLAND AND
WHITE STORE.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF 
FLOODING...QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND 
DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO YOUR LOCAL 
LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE.

LAT...LON 3510 8029 3506 7972 3481 7966 3481 7969
      3480 7969 3481 8032 3481 8033
TIME...MOT...LOC 1842Z 081DEG 22KT 3494 8013

$$

NP
626 
WWUS52 KRAH 171910
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT WED JUL 17 2013

NCC007-153-171919-
/O.EXP.KRAH.SV.W.0099.000000T0000Z-130717T1915Z/
ANSON NC-RICHMOND NC-
310 PM EDT WED JUL 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RICHMOND AND ANSON
COUNTIES EXPIRES AT 315 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS 
ISSUED OR IF YOU SEE THREATENING WEATHER APPROACHING. 

LAT...LON 3510 8029 3506 7972 3481 7966 3481 7969
      3480 7969 3481 8032 3481 8033
TIME...MOT...LOC 1909Z 089DEG 17KT 3499 8027

$$

NP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:00 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 17, 2:00 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT WED JUL 17 2013

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL LINGER OVER CENTRAL NORTH CAROLINA
THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 1115 AM WEDNESDAY...

A RIDGE OF HIGH PRESSURE CENTERED OVER THE WESTERN OHIO VALLEY IS
DOMINATING MUCH OF THE WEATHER ACROSS THE EASTERN CONUS. A WEAK
SURFACE TROUGH WILL PERSIST ACROSS THE PIEDMONT THROUGH TONIGHT.
THE AIR MASS OVER CENTRAL NC THIS MORNING IS WARMER THAN YESTERDAY
WITH 1000-850 THICKNESS ABOUT 4-8 METERS GREATER THIS MORNING THAN
YESTERDAY. THE AIR MASS IS ALSO MODERATELY UNSTABLE WITH MLCAPE
VALUES AROUND 1500-200 J/KG CURRENTLY AND PROGGED TO DESTABILIZE
FURTHER WITH THE GREATEST MLCAPE VALUES PEAKING ACROSS THE WESTERN
PIEDMONT IN THE 2500-3500 J/KG RANGE THIS AFTERNOON. GIVEN THE
UNSTABLE ATMOSPHERE...ONLY A SMALL PERTURBATION IS NEEDED TO
INITIATE CONVECTION. THE MORNING UPPER AIR ANALYSIS AND NEAR TERM
FORECASTS SUGGEST THAT WESTERN AND SOUTHWESTERN PORTIONS OF THE
CWA WITH THE GREATEST INSTABILITY...MOST FAVORABLE MID LEVEL LAPSE
RATES AND SLIGHTLY STRONGER FLOW AND DEEP LAYER SHEAR. STILL THINK
THAT CONVECTIVE COVERAGE WILL BE SOMEWHAT LIMITED TODAY GIVEN THE
LACK OF A FORCING MECHANISM...THE PERTURBATION THAT MOVED ACROSS
CENTRAL NC LAST NIGHT IS MOVING SOUTHWEST AND AWAY FROM THE REGION
WITH THE NEXT DISTURBANCE NOT LIKELY TO MOVE ACROSS THE REGION UNTIL
THE OVERNIGHT. THIS WAVE MAY PRODUCE ANOTHER ROUND OF ISOLATED
NOCTURNAL CONVECTION TONIGHT. WITH THIS IN MIND HAVE TRIMMED POPS
DOWN ABOUT 10 PERCENT AND THEY NOW RANGE IN THE 18 PERCENT NORTHEAST
TO 30 PERCENT IN THE SOUTHEAST FOR LATE THIS AFTERNOON. WITH
THICKNESSES UP SLIGHTLY...HAVE RAINED TEMPS UP AROUND A
DEGREE...ESPECIALLY IN THE WEST AND NORTHWEST WITH A SLIGHTLY
SMALLER BUMP IN THE EAST. LOWS TONIGHT WILL RANGE BETWEEN 70 AND 75
DEGREES. -BLAES

FOR THURSDAY/THURSDAY NIGHT: THE MID LEVEL RIDGE TO OUR NORTHWEST
WEAKENS FURTHER THROUGH THURSDAY NIGHT... AS A WEAKNESS IN THE
HEIGHT FIELD ALOFT DEVELOPS BETWEEN THE SHORTWAVE TROUGH OVER THE
UPPER MIDWEST AND LOW PRESSURE OVER THE GULF. THIS LEAVES NC UNDER
SUBTLE RIDGING NOSING IN FROM THE ATLANTIC... WHILE AT THE
SURFACE... WEAK TROUGHING CONTINUES TO EXTEND THROUGH THE NC
PIEDMONT. THIS VERY WEAK FLOW THROUGH THE COLUMN WILL NOT SUPPORT
ORGANIZED CONVECTION WITH A LONG LIFETIME... PARTICULARLY WITH
SOMEWHAT DRY MID LEVEL AIR. BUT WITH PRECIP WATER STAYING SLIGHTLY
ABOVE NORMAL (1.7-1.9 INCHES) AND STRONG INSTABILITY ONCE AGAIN
ANTICIPATED (GFS AND NAM MUCAPE EXCEEDING 3000 J/KG)... WE SHOULD
SEE AT LEAST A FEW AFTERNOON STORMS... POTENTIALLY FOCUSED ALONG A
SEA BREEZE AND/OR OVER THE HIGHER TERRAIN WHERE THE GFS INDICATES
HIGHER MID LEVEL LAPSE RATES. THE VERTICAL THERMAL PATTERN SHOWS
LITTLE CHANGE... AND AGAIN EXPECT HIGHS OF 91-96 AND LOWS OF 70-75.
-GIH

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...

THE RIDGE TO OUR NORTHWEST WILL DEAMPLIFY THROUGH THE WEEKEND AS
RIDGING BUILDS OVER THE WESTERN US AND A BROAD TROUGH BEGINS TO
DEVELOP OVER THE WESTERN US. THIS WILL LEAD TO INCREASINGLY
UNSETTLED WEATHER AS A FEW UPPER DISTURBANCES TRAVERSE THE GREAT
LAKES AND A COLD FRONT SLIPS SOUTHEAST TOWARD OUR AREA.  IN THE
SHORT TERM...850MB TEMPS FALL SLIGHTLY FRIDAY BUT STILL REMAIN ABOVE
17C...SUGGESTING ANOTHER DAY OF LOW TO MID 90S.  THE THERMALLY
ENHANCED LEE TROUGH OVER THE PIEDMONT SHOULD AGAIN BE THE PRIMARY
FOCUS FOR CONVECTION INITIATION....WITH LITTLE SUPPORT ALOFT.
FORECAST SOUNDINGS SHOW SOME DRYING BETWEEN 850-700MB AND A SLIGHTLY
STRONGER CAP WHILE THE BEST MOISTURE SETS UP OVER WESTERN NC...WHERE
AND AXIS OF MODERATE INSTABILITY SEEMS MORE PLAUSIBLE.  POPS SHOULD
ACCORDINGLY BE GREATEST OVER THE WEST...BUT WITH LESS COVERAGE
EXPECTED THAN WEDNESDAY AND THURSDAY.  ANY CONVECTION WILL BE
DIURNALLY DRIVEN AND FRIDAY NIGHT WILL BE DRY WITH LOWS IN THE LOWER
70S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 200 PM WEDNESDAY...

FRIDAY AND FRIDAY NIGHT...
WESTERLY FLOW WILL MAINTAIN THE PERSISTENT LEE TROF FRIDAY...BUT
RAIN CHANCES WILL BE INHIBITED BY THE LACK OF UPPER SUPPORT AS THE
UPPER PATTERN BEGINS TO TRANSITION TOWARDS A LOW AMPLITUDE...LONG
WAVE EAST COAST TROF. WILL MAINTAIN SLIGHT CHANCE DIURNAL POPS
ACROSS THE AREA AS INSTABILITY WILL BE HIGH ONCE AGAIN WITH HIGHS
CLIMBING TOWARDS THE MID 90S.

SATURDAY AND SATURDAY NIGHT...
HEIGHTS ALOFT WILL BEGIN TO SLOWLY FALL THROUGH THE WEEKEND AS AN
UPPER TROUGH BEGINS TO AMPLIFY OVER THE EASTERN US. THIS WILL
TRANSITION US TO A MORE ACTIVE WEATHER PATTERN...WITH MORE
WIDESPREAD CONVECTION FROM THE WEEKEND THROUGH EARLY NEXT WEEK.
INITIALLY...AN APPROACHING COLD FRONT OVER THE OHIO VALLEY WILL
FOCUS ACTIVITY TO OUR NORTHWEST ON SATURDAY. THIS LACK OF FORCING
WILL BE A LIMITING FACTOR WITH PREDOMINANTLY WESTERLY MID-LEVEL FLOW
PERHAPS ALLOWING STORMS OVER THE EASTERN SLOPES TO MIGRATE EAST INTO
THE WESTERN PIEDMONTS LATER SATURDAY. SHOULD BE MOSTLY SUNNY...AT
LEAST INITIALLY...WITH HIGHS REACHING MOSTLY LOWER 90S DESPITE
SLIGHTLY LOWER THICKNESS VALUES.

SUNDAY THROUGH TUESDAY...
APPROACHING COLD FRONT WILL INCREASE LOW LEVEL CONVERGENT FLOW AND
TRIGGER NUMEROUS SHOWERS AND STORMS ON SUNDAY. THE FRONT WILL BE
STALLING ACROSS THE MID ATLANTIC...PERHAPS ACROSS CENTRAL NC OR JUST
SOUTH OF THE AREA. THE UPPER TROF WILL BE GRADUALLY AMPLIFYING
THROUGH MIDWEEK. THE ENSUING DEEPENING SOUTHWEST FLOW WILL BE
FAVORABLE FOR MAINTAINING AT LEAST SCATTERED MAINLY DIURNAL
CONVECTION IN THE WEAKENING SURFACE FRONTAL ZONE MONDAY THROUGH
WEDNESDAY. BETTER CONVECTIVE COVERAGE IS MORE LIKELY ALONG THE
SOUTHERN TIER OF THE AREA. HIGHS THROUGH THE PERIOD WILL BE BELOW
NORMAL...MAINLY 85 TO 90 DEGREES...DEPENDING ON WHERE THE FRONT SETS
UP AND CLOUD COVERAGE TO HAMPER INSOLATION.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 712 AM TUESDAY...

VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH TODAY INTO TONIGHT.
SCATTERED STORMS WHICH PASSED NEAR RWI LAST EVENING INTO THE
OVERNIGHT HOURS HELPED WET THE GROUND ENOUGH TO FOSTER DEVELOPMENT
OF BANKS OF FOG AT THAT SITE. THIS FOG SHOULD LIFT AND MIX OUT TO
VFR BY 14Z. OTHERWISE... THERE HAS BEEN LITTLE TO NO FOG AS THE WARM
GROUND HAS KEPT THE NEAR-SURFACE AIR FROM COOLING TO THE DEW POINT.
ANY CIGS THIS AFTERNOON WILL BE VFR... HOWEVER ISOLATED TO SCATTERED
STORMS WHICH ARE EXPECTED TO FORM THIS AFTERNOON MAY PRODUCE A BRIEF
PERIOD OF MVFR/IFR CONDITIONS WITH HEAVY RAIN AND WIND GUSTS OVER 40
MPH. HOWEVER... WHILE COVERAGE SHOULD BE GREATEST AT FAY/GSO/INT...
THE OVERALL COVERAGE IS EXPECTED TO BE TOO LOW TO INCLUDE IN ANY
CENTRAL NC TAF AT THIS TIME. THE CHANCE OF STORMS WILL WANE AROUND
SUNDOWN WITH LOSS OF HEATING.

LOOKING BEYOND 12Z THURSDAY: VFR CONDITIONS SHOULD DOMINATE THROUGH
SUNDAY... ALTHOUGH SHALLOW SUB-VFR GROUND FOG IS POSSIBLE JUST
BEFORE AND AROUND DAYBREAK FRIDAY AND SATURDAY MORNINGS. THERE IS A
NEARLY DAILY CHANCE FOR A THUNDERSTORM AREAWIDE EACH AFTERNOON
THROUGH EARLY EVENING... BECOMING MORE NUMEROUS ON SUNDAY AHEAD OF A
COLD FRONT APPROACHING FROM THE NORTHWEST... AND BRIEF SUB-VFR
CONDITIONS ARE POSSIBLE IN AND NEAR ANY STORMS. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...NP
NEAR TERM...BLAES/HARTFIELD
SHORT TERM...BLS
LONG TERM..MLM
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 17, 5:38 AM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
538 AM EDT WED JUL 17 2013

NCZ021>025-038>042-073>078-083>086-088-089-180945-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
538 AM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG STORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY
EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HALF INCH
DIAMETER HAIL... WIND GUSTS OVER 45 MPH... AND FREQUENT CLOUD TO
GROUND LIGHTNING.

IN ADDITION... HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL
PUSH HEAT INDEX VALUES TO AROUND 100 DEGREES OVER MUCH OF
CENTRAL NORTH CAROLINA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES WILL AGAIN APPROACH 100 DEGREES ACROSS CENTRAL
NORTH CAROLINA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ007>011-026>028-043-180945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON-
538 AM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL PUSH HEAT INDEX
VALUES TO AROUND 100 DEGREES OVER MUCH OF CENTRAL NORTH CAROLINA
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES WILL AGAIN APPROACH 100 DEGREES ACROSS CENTRAL
NORTH CAROLINA ON THURSDAY.

In the hours before

Special weather statement, Jul 17, 8:43 AM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 AM EDT WED JUL 17 2013

NCZ085-086-171345-
HOKE-SCOTLAND-
843 AM EDT WED JUL 17 2013

...A STRONG THUNDERSTORM WILL MOVE WEST ACROSS SCOTLAND AND HOKE
COUNTIES THROUGH 945 AM EDT...

AT 842 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RAEFORD...MOVING WEST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...RAEFORD...WAGRAM...CAMP MACKALL.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF
YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3476 7952 3499 7958 3502 7952 3509 7915
      3490 7910 3484 7918 3483 7923 3483 7934
      3480 7935
TIME...MOT...LOC 1242Z 080DEG 15KT 3496 7932

13
Local storm report, Jul 17, 10:13 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1013 AM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     PINETOPS                35.79N  77.64W
07/17/2013                   EDGECOMBE          NC   LAW ENFORCEMENT

            TREES DOWN ON FIRST STREET AND ERWIN STREET. LIGHTNING
            KNOCKED OUT POWER TO THE ENTIRE TOWN

&&

EVENT NUMBER RAH1300850

MLM
Special weather statement, Jul 17, 1:00 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
100 PM EDT WED JUL 17 2013

NCZ083>085-171800-
ANSON-RICHMOND-SCOTLAND-
100 PM EDT WED JUL 17 2013

...STRONG THUNDERSTORMS WILL MOVE WEST ACROSS SCOTLAND...RICHMOND
AND ANSON COUNTIES THROUGH 200 PM EDT...

AT 1257 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM WAGRAM AND LAURINBURG WEST ALONG INTERSTATE 74 TO TO
ROCKINGHAM. THESE STORMS WERE MOVING WEST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAURINBURG...EAST
ROCKINGHAM...AND...ROCKINGHAM...LILESVILLE...WADESBORO.

HAZARDS INCLUDE...
HEAVY DOWNPOURS AND MINOR FLOODING.
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

THESE THUNDERSTORMS WILL PRODUCE AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3480 7968 3481 8011 3514 8008 3498 7938
      3491 7935 3485 7934 3482 7935 3477 7933
      3473 7936 3472 7958
TIME...MOT...LOC 1657Z 079DEG 12KT 3486 7969

13
Local storm report, Jul 17, 2:07 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             5 ESE LILESVILLE        34.95N  79.89W
07/17/2013  M1.00 INCH       ANSON              NC   NWS EMPLOYEE

&&

EVENT NUMBER RAH1300851

NP
Local storm report, Jul 17, 2:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     5 W ROCKINGHAM          34.95N  79.85W
07/17/2013                   RICHMOND           NC   NWS EMPLOYEE

            TREE BLOWN DOWN ALONG US-74 AT THE INTERSECTION OF
            BUSINESS 74.

&&

EVENT NUMBER RAH1300852

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:20 PM EDTSpecial Weather StatementRAHDurham55 min
Jul 16, 8:22 PM EDTAreal Flood AdvisoryRAHChatham, Wake98 min
Jul 16, 8:32 PM EDTSpecial Weather StatementRAHChatham58 min
Jul 16, 10:37 PM EDTSpecial Weather StatementRAHWarren53 min
Jul 16, 11:26 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash64 min
Jul 16, 11:29 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash46 min
Jul 17, 12:09 AM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson51 min
Jul 17, 4:42 AM EDTSpecial Weather StatementRAHCumberland63 min
Jul 17, 7:56 AM EDTSpecial Weather StatementRAHBladen64 min
Jul 17, 8:06 AM EDTSevere Thunderstorm WarningRAHSampson24 min
Jul 17, 8:43 AM EDTSpecial Weather StatementRAHHoke, Scotland62 min
Jul 17, 1:00 PM EDTSpecial Weather StatementRAHRichmond, Scotland60 min
Jul 17, 1:18 PM EDTAreal Flood AdvisoryRAHAnson, Richmond, Scotland102 min
Jul 17, 1:27 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond48 min
Jul 17, 2:11 PM EDTFlash Flood WarningRAHAnson, Richmond3 hr
Jul 17, 2:38 PM EDTSpecial Weather StatementRAHScotland52 min
Jul 17, 2:55 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland50 min
Jul 17, 3:36 PM EDTSpecial Weather StatementRAHStanly54 min
Jul 17, 4:19 PM EDTSpecial Weather StatementRAHDavidson56 min
Jul 17, 4:25 PM EDTSpecial Weather StatementRAHStanly35 min
Jul 17, 4:44 PM EDTSpecial Weather StatementRAHDavidson31 min
Jul 17, 5:21 PM EDTSpecial Weather StatementRAHStanly54 min
Jul 17, 7:08 PM EDTSpecial Weather StatementRAHSampson67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.